Alert archive / Utah / Red Flag Warnings in 2006

Red Flag Warning 31, NWS Salt Lake City, UT

August 10, 2006

NWS Salt Lake City, UT issued this red flag warning at Aug 10, 2006, 10:14 PM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2006, 10:14 PM MDT (04:14 UTC)
Expired
Aug 11, 2006, 2:00 AM MDT
In force
4 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 110414
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1014 PM MDT THU AUG 10 2006

UTZ420-422-110800-
/O.EXP.KSLC.FW.W.0030.000000T0000Z-060811T0400Z/
/O.NEW.KSLC.FW.W.0031.060811T0414Z-060811T0800Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-NORTHERN WASATCH FRONT-
1014 PM MDT THU AUG 10 2006

...RED FLAG WARNING HAS EXPIRED FROM THE EARLIER ISSUANCE 
BUT WILL BE RE-ISSUED UNTIL 200 AM...
...RED FLAG WARNING IN EFFECT UNTIL 2 AM MDT FRIDAY FOR DRY 
LIGHTNING AND MICROBURST WINDS FOR NORTHWEST UTAH FIRE ZONES
420 AND 422...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CONTINUED A
RED FLAG WARNING EFFECTIVE UNTIL 200 AM MDT FOR NORTHWEST UTAH FOR
DRY LIGHTNING AND MICROBURST WINDS...FOR FIRE ZONES 420 AND 422.

THUNDERSTORMS WITH WIND GUSTS TO 50 MPH ARE MOVING ACROSS THE SALT
FLATS OF NORTHWEST UTAH. ANOTHER GUST FRONT WITH NORTHWEST WINDS
NEAR 50 MPH WILL ENTER EXTREME NORTHWEST UTAH AT ABOUT 1130 PM
MDT. WITH RELATIVE HUMIDITY NEAR 15 PERCENT...THE STRONG WINDS
WILL BRING SEVERE FIRE CONDITIONS TO NEW OR ONGOING FIRES ACROSS
NORTHWEST UTAH.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ423-424-433>436-110515-
/O.EXP.KSLC.FW.W.0030.000000T0000Z-060811T0400Z/
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
SANPETE AND SEVIER VALLEYS-WEST CENTRAL DESERTS AND MOUNTAINS-
SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS-
1014 PM MDT THU AUG 10 2006

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 10, 9:02 PM MDT, 1 hour 12 minutes earlier.

Area forecast discussion, Aug 10, 9:02 PM MDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
902 PM MDT THU AUG 10 2006

.SYNOPSIS...A MOIST AIRMASS WILL REMAIN OVER THE SOUTHERN PORTIONS
OF UTAH TODAY WHILE A DRY WESTERLY FLOW BECOMES ESTABLISHED ACROSS
THE NORTH THROUGH SATURDAY.

&&

.DISCUSSION...THERMAL TROUGH SUPPORTING SHALLOW AND HIGH BASED
CONVECTION JUST ENTERING NORTHWEST UTAH. PACIFIC COLD FRONT CHARGING
THROUGH SOUTHWEST IDAHO WILL PUSH INTO NORTHWEST UTAH LATE TONIGHT
THEN RUN OUT OF STEAM AS THE SUPPORTING TROUGH ALOFT SHIFT NORTHEAST
INTO MONTANA. NEXT TROUGH FOLLOWS QUICKLY ACROSS IDAHO ON
SATURDAY...MAINTAINING A DRY AND STABLE WESTERLY FLOW ACROSS
NORTHERN UTAH WHILE THE REMAINING MOISTURE IS SHUNTED TO SOUTHERN
AND EASTERN UTAH. BY SUNDAY...RIDGE REBOUNDS WITH MODELS STILL
TRYING TO BRING DEEP MOISTURE BACK NORTH OVER THE STATE.

NO BIG CHANGES THIS EVENING BUT WILL CONSIDER SHORT TERM UPDATES TO
MATCH RECENT SATELLITE AND RADAR TRENDS.

&&

.AVIATION...WEAK CONVECTION WILL BE AROUND THE TERMINAL THROUGH THE
NIGHT WHICH MAY RESULT IN ERRATIC WINDS AT TIMES BUT NOT STRONG
STORMS ANTICIPATED. EARLY LAKE BREEZE ARRIVAL FRIDAY BY LATE MORNING
AT KSLC.

&&

.FIRE WEATHER...DRY LIGHTNING DID NOT MATERIALIZE TODAY BUT
MICROBURST WINDS AFFECTED THE DESERTS AND THE CENTRAL WASATCH FRONT.
ISOLATED LIGHTNING EXPECTED THROUGH THE NIGHT AS A THERMAL TROUGH
PUSHES ACROSS WESTERN UTAH FOLLOWED BY A PACIFIC COLD FRONT FRIDAY
MORNING. NEXT ISSUE WILL BE GUSTY WINDS AFFECTING THE PLATEAU
COUNTRY OF BEAR LAKE AND RICH COUNTY. RED FLAG WARNING LIKELY TO BE
HOISTED THERE OVERNIGHT FOR FRIDAY.

&&

SLC WATCHES/WARNINGS/ADVISORIES...

UT...RED FLAG WARNING FOR FIRE WEATHER ZONES 420...422>424 AND
     433>436 THROUGH MIDNIGHT TONIGHT.
WY...NONE.

&&

GIBSON
Hazardous weather outlook, Aug 10, 8:57 AM MDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
857 AM MDT THU AUG 10 2006

UTZ001>021-WYZ021-111400-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-
SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
857 AM MDT THU AUG 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN UTAH AND EXTREME
SOUTHWEST WYOMING.

.DAY ONE...TODAY

MOISTURE ALREADY OVER SOUTHERN UTAH WILL CREEP NORTHWARD TODAY AND
WILL TRIGGER AFTERNOON AND EVENING THUNDERSTORMS. SOME OF THESE
STORMS WILL PRODUCE DRY LIGHTNING AND CONTAIN LITTLE OR NO RAIN. A
RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF NORTHWEST AND WEST
CENTRAL UTAH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN INCREASE IN MOISTURE FROM THE SOUTH WILL CONTINUE INTO
FRIDAY. A SERIES OF WEAK PACIFIC WEATHER DISTURBANCES WILL CROSS THE
AREA THIS WEEKEND...BRINGING PERIODIC SHOWERS AND THUNDERSTORMS TO
THE AREA. SLOWER MOVING STORMS OVER THE WEEKEND MAY PRODUCE
LOCALIZED FLASH FLOODING.

A SECOND SURGE OF MOISTURE WILL BEGIN EARLY NEXT WEEK. SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECT LATE MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD
OPERATING PROCEDURES.

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 3:47 AM MDTFire Weather WatchSLC6 hr
Aug 11, 3:47 AM MDTRed Flag WarningSLC20 hr
Aug 11, 2:36 PM MDTFlash Flood WarningSLCKane114 min
Aug 11, 2:50 PM MDTFlash Flood WatchSLC7 hr
Aug 11, 3:06 PM MDTFire Weather WatchSLC13 hr
Aug 11, 3:21 PM MDTFlash Flood WarningSLCWashington4 hr

Nearby

Red Flag Warnings in Utah, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.